I am not losing my hair but for about a year now, my hair has completely stopped growing. It literally has not grown an inch. My last haircut was in October of 2005. I asked my pediatrician because it's starting to worry me. She ordered some thyroid tests but they were all normal. I am 17 and a very athletic person. I play tennis about 4 hours every day. I don't damage my hair. I don't blowdry it or anything. I am on Prozac for Depression and last September through March I was on Atenolol and Verapamil for my heart condition. I'll admit that I don't eat very much but as a petite person, my doctor doesn't see any problem with my weight. I really just want to know why this is happening.
there are many factors that can control hair growth and hair loss. The thyroid gland is just one of them.
This is very unusual to have the hair just stop growing. Is there a pattern to it? In other words, is it ALL of the hair that's not growing or just some areas? Has any of the non-growing hair shed, or is it all intact?
The first question you should answer is, do you have any hair loss in your family history? If you do, you can study the cause of their hair problems, which might shed light on what is causing your particular problem.
Second, you are on two medications that can cause hair loss. One is Prozac and the other is Atenolol. We certainly do not recommend you discontinue the Atenolol with your cardiac history, but you must be aware that it can cause hair loss. There are no reports that either medication will stop hair growth.Other things can cause hair loss. One is the thyroid, but you should also rule out increased levels of male hormones or problems with your hormones. Check a DHEA level, testosterone level, FSH, T4, TSH, and Ferritin Level to check your iron stores, and CBC to evaluate you for anemia. A well balanced diet or vitamins are essential to hair growth.
It seems that your problem seems to be primarily that your hair is not growing any longer. This can be a problem for some females. There are many females who find that the anagen stimulators in Hair Cycle shampoo and conditioner produce a healthy hair environment that prolongs anagen. Therefore, it is definitely something you should consider.
Hair length is completely dependent on the duration of anagen or the growing phase of hair. Something has retarded the duration of anagen in your case. It could be nutritional or it could be some other physiological condition that you will have for a short term or chronically. Perhaps it is a medication effect even though it is not mentioned in the literature as a side affect of any of your medications. Blow drying should not have a negative affect on your hair.
Try the Hair Cycle products and let us know if it improves your hair length. It definitely does promote anagen or the growing phase of hair.
- Robert Woodruff Thursday, 10 March 2016 21:04 Comment Link
I take Lamictal(a anti seizure medication). I recentLy started taking Advil for shoulder pain(twice daily). It seems that when I started on Advil,my head and facial hair stopped growing.. Curious to know if the two medication might be the cause.